Potentiation of Warfarin's Hypoprothrombinemic Effect with Miconazole Vaginal Suppositories
Article first published online: 17 JAN 2012
2000 Pharmacotherapy Publications Inc.
Pharmacotherapy: The Journal of Human Pharmacology and Drug Therapy
Volume 20, Issue 1, pages 98–99, January 2000
How to Cite
Thirion, D. J. G. and Zanetti, L. A. F. (2000), Potentiation of Warfarin's Hypoprothrombinemic Effect with Miconazole Vaginal Suppositories. Pharmacotherapy, 20: 98–99. doi: 10.1592/phco.22.214.171.124665
- Issue published online: 17 JAN 2012
- Article first published online: 17 JAN 2012
A 53-year-old woman being treated for a vaginal yeast infection experienced ecchymosis. Laboratory evaluation revealed a prolonged prothrombin time. It is possible that the bleeding was due to an interaction between warfarin and miconazole. Health care professionals should be aware of the potential for drug interactions with vaginally administered miconazole, especially in women receiving anticoagulation therapy.